Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 145, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 2004, 4:07 PM CDT for Hickman County, Maury County, Williamson County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 13, 2004, 5:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Hickman County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 76 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 11:40 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1101 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
293 WUUS54 KOHX 132107 SVRBNA TNC081-119-187-132200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 405 PM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HICKMAN COUNTY IN TENNESSEE MAURY COUNTY IN TENNESSEE WILLIAMSON COUNTY IN TENNESSEE * UNTIL 500 PM CDT * AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTH OF CENTERVILLE TO 7 MILES SOUTH OF CENTERVILLE...MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE...NEAR FAIRVIEW AND FRANKLIN FROM 445 TO 455 PM CDT COLUMBIA AROUND 455 PM CDT SPRING HILL AROUND 500 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3598 8750 3560 8750 3560 8681 3597 8681 $$ END/ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:30 AM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 13, 9:30 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT SUN JUN 13 2004 .DISCUSSION... ATMOSPHERE WORKED UP PRETTY GOOD YESTERDAY SO NOT QUITE AS UNSTABLE. CURRENTLY SOME CONVECTION TO NW AND S MOVING TOWRDS US. WILL KEEP AN EYE ON. AT LEAST NO OUTFLOW BOUNDARY BARRELLING DOWN AT US LIKE YESTERDAY. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Jun 13, 5:30 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUN 13 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-141030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON THROUGH EARLY EVENING. IT IS POSSIBLE THAT ISOLATED SEVERE WEATHER MAY OCCUR WITH THESE STORMS, PRIMARILY IN THE FORM OF DAMAGING STRAIGHT LINE WINDS, ALTHOUGH MOST OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AND TUESDAY, WITH A LESSER CHANCE OF CONVECTIVE ACTIVITY DURING SUBSEQUENT DAYS. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT FORESEEN, THERE IS THE CHANCE THAT A FEW CELLS MAY DEVELOP INTO SEVERE STORMS DURING THIS PERIOD, WITH MONDAY AND TUESDAY PROVIDING THE GREATEST CHANCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS ON A DAILY BASIS IN THE EVENT THAT ISOLATED SEVERE STORMS DEVELOP IN YOUR AREA. ROSE
In the hours before
Local storm report, Jun 13, 3:12 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG CAMDEN 36.06N 88.10W
06/13/2004 BENTON TN LAW ENFORCEMENT
WIDESPREAD TREES DOWN...SOME ON TOP OF HOUSES. ALSO
UNKNOWN DAMAGE OCCURRED TO WAL-MART STORM IN CAMDEN.
&&
STEIGERWALDTLocal storm report, Jun 13, 3:25 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG WAVERLY 36.09N 87.79W
06/13/2004 HUMPHREYS TN LAW ENFORCEMENT
TREES AND POWER LINES BLOWN DOWN IN WEST AND SOUTHWEST
PARTS OF THE COUNTY...REPORTED BY COUNTY SHERIFF.
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:03 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 42 min |
| Jun 12, 7:11 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 34 min |
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 45 min |
| Jun 13, 11:34 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Stewart | 56 min |
| Jun 13, 11:58 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 62 min |
| Jun 13, 12:14 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 61 min |
| Jun 13, 12:52 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 38 min |
| Jun 13, 1:00 PM CDT | Tornado Warning | OHX | Benton, Humphreys | 45 min |
| Jun 13, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 61 min |
| Jun 13, 1:44 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
| Jun 13, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 55 min |
| Jun 13, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 61 min |
| Jun 13, 2:43 PM CDT | Tornado Warning | OHX | Benton | 62 min |
| Jun 13, 3:01 PM CDT | Tornado Warning | OHX | Humphreys | 59 min |
| Jun 13, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 63 min |
| Jun 13, 3:15 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 45 min |
| Jun 13, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 45 min |
| Jun 13, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 51 min |
| Jun 13, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 48 min |
| Jun 13, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 61 min |
| Jun 13, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 46 min |
| Jun 13, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 37 min |
| Jun 13, 5:30 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 60 min |
| Jun 13, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 43 min |
| Jun 13, 6:00 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 60 min |
| Jun 13, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 58 min |
| Jun 13, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 50 min |
| Jun 13, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 64 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.